Loading ...
Sorry, an error occurred while loading the content.
 

Re: [feline-heart] Dilacor question (Whiskers med change)

Expand Messages
  • diane
    We did use it for two weeks, hmmm, maybe close to a month with Mudgie last March. It induced anorexia in him though, which is a known side affect. I m sure we
    Message 1 of 4 , Dec 26, 2000
      We did use it for two weeks, hmmm, maybe close to a month with Mudgie
      last March. It induced anorexia in him though, which is a known side
      affect. I'm sure we didn't do any blood pressure testing though, but
      he had blood work when we noticed he lost weight and then a couple
      more blood panels after we took him off the Dilacor.

      I know this doesn't help your specific situation but it's also
      something to watch out for. FWIW, Kearra was on Atenolol and Enecard
      with no side affects.





      At 4:43 PM +0000 12/26/00, sciani@... wrote:
      >Whiskers is still with us! I was so sure he wouldn't make it through
      >Christmas, but yesterday was a good day.
      >
      >Vet conferred with internist. They're changing him from Atenolol to
      >Dilacor (diltiazem).
      >
      >Whiskers is experiencing low blood pressure - even with the reduced
      >Lasix. The online literature I found says use of Dilacor is not
      >recommended if you have a history of low blood pressure or severe
      >heart failure.
      >
      >So I'm confused. Any one here have some experience using this drug?
      >
      >Susan C

      --
      Diane
      74 MII Ghia
      http://www.74ghia.com

      Mustang II Registry!!!
      http://www.mustangii.org/registry
    • Jeanne Warner
      I wish that I could be of more help with the use of this drug. It is what Dom has been taking since being diagnosed almost 1 year ago. He was on it for about 6
      Message 2 of 4 , Dec 26, 2000
        I wish that I could be of more help with the use of this drug. It is
        what Dom has been taking since being diagnosed almost 1 year ago. He
        was on it for about 6 months and then went back to the cardiologist
        for another ultrasound and recheck. He was pleased with the way that
        it had stopped the progression of the disease and his heart beat was
        slower. He did add Vasotec about 6 months ago and we will be having
        another ultrasound in about 3 weeks and will see how this combination
        is working. Dom seems to do well on these drugs and is much more
        energetic than before. He has lost about 2 pounds in the past year
        but we have had him on low cal food as he was overweight. He is still
        almost 15 pounds and is a big cat so I don't feel any of this weight
        loss was from the drugs. He actually took his Xmas toys and tossed
        and chased them around this year. Last year right before his
        diagnosis he wasn't interested in anything but sleep! If I can answer
        any specific questions for you, I will try!

        Jeanne & Dom




        --- In feline-heart@egroups.com, sciani@a... wrote:
        > Whiskers is still with us! I was so sure he wouldn't make it
        through
        > Christmas, but yesterday was a good day.
        >
        > Vet conferred with internist. They're changing him from Atenolol
        to
        > Dilacor (diltiazem).
        >
        > Whiskers is experiencing low blood pressure - even with the reduced
        > Lasix. The online literature I found says use of Dilacor is not
        > recommended if you have a history of low blood pressure or severe
        > heart failure.
        >
        > So I'm confused. Any one here have some experience using this drug?
        >
        > Susan C
      • catrescueofmd@mindspring.com
        ... After our Reg crashed and spent a week in intensive care we changed him from the tenormin to the diltiazem (cardizem) and he was on it for years before
        Message 3 of 4 , Dec 27, 2000
          > recommended if you have a history of low blood pressure or severe
          > heart failure.
          > So I'm confused. Any one here have some experience using this drug?

          After our Reg crashed and spent a week in intensive care we changed
          him from the tenormin to the diltiazem (cardizem) and he was on it
          for years before finally needing to be switched recently to
          digitalis.

          Our Linus was also on cardizem at the end of her life because her
          heart walls thickened.

          Never had any particular side effects with the cardizem. I don't
          think it's nearly as tricky as the digitalis (dosage is hard to get
          right and at the wrong dosages you get side effects) and the ones
          that are hard on the kidneys (like enacard and vasotec).

          The biggest problem I had with the cardizem was a couple times the
          pharmacy gave me diazepam instead of diltizem. Since that's valium
          using it instead of the heart drug could have been fatal. I"ve
          learned to read labels VERY carefully.

          Maryanne
        Your message has been successfully submitted and would be delivered to recipients shortly.